Differential and Integral Equations

Stability and instability of Navier boundary layers

Matthew Paddick

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We study the inviscid limit problem for the incompressible Navier-Stokes equation on a half-plane with a Navier boundary condition depending on the viscosity. On one hand, we prove the $L^{2}$ convergence of Leray solutions to the solution of the Euler equation. On the other hand, we show the nonlinear instability of some WKB expansions in the stronger $L^{\infty}$ and $\dot{H}^{s}$ ($s>1$) norms. These results are not contradictory, and in the periodic setting, we provide an example for which both phenomena occur simultaneously.

Article information

Source
Differential Integral Equations, Volume 27, Number 9/10 (2014), 893-930.

Dates
First available in Project Euclid: 1 July 2014

Permanent link to this document
https://projecteuclid.org/euclid.die/1404230050

Mathematical Reviews number (MathSciNet)
MR3229096

Zentralblatt MATH identifier
1340.35249

Subjects
Primary: 35Q30: Navier-Stokes equations [See also 76D05, 76D07, 76N10] 76D10: Boundary-layer theory, separation and reattachment, higher-order effects

Citation

Paddick, Matthew. Stability and instability of Navier boundary layers. Differential Integral Equations 27 (2014), no. 9/10, 893--930. https://projecteuclid.org/euclid.die/1404230050


Export citation